MAUDE Adverse Event Report: NUMED, INC. PTS-X CATHETER; SIZING BALLOON

NUMED, INC. PTS-X CATHETER; SIZING BALLOON
Model Number 360X
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The balloon burst was confirmed.A comparative catheter was tested for rated burst pressure.The labeled rbp for this catheter is 1.0 atm.The comparative catheter was taken to 2.0 atm before it burst.The user facility stated that they did not use an inflation device with pressure gauge to inflate this balloon as is recommended in the instructions for use.Due to them not using an inflation device with pressure gauge, it is unknown as to what pressure they took this balloon too.A syringe was used to inflate the balloon, so it is likely that the balloon burst due to over inflation.
 
Event or Problem Description
As per the report from bis: "while inflating the balloon at the maximum size, the balloon ruptured.It ruptured at the rated burst pressure.Account then went to a bigger sized balloon.A ptsx404 was used to complete the procedure.No harm to the patient.The catheter shaft was not kinked.There was nothing unusual about the patient anatomy." a later follow-up stated: "in an email from the account: they were using the balloon for vessel sizing.An inflation device with pressure gauge was not used, they used a 60cc syringe.No patient information will be provided.".

Brand Name
PTS-X CATHETER
Common Device Name
SIZING BALLOON
Manufacturer (Section D)
NUMED, INC.
2880 main street
hopkinton NY 12965
MDR Report Key6412700
Report Number1318694-2017-00009
Device Sequence Number13728683
Product Code MJN
UDI-Device Identifier04046964512094
UDI-Public04046964512094
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K041306
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Radiologic Technologist
Type of Report Initial
Report Date (Section B) 03/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date08/31/2021
Device Model Number360X
Device Catalogue NumberPTSX304
Device Lot NumberOSX-0418
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2017
Initial Report FDA Received Date03/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1